Alert archive / Virginia / Wind Advisories in 2006
Wind Advisory 16, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Nov 11, 2006, 3:06 PM EST for 4 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Nov 11, 2006, 7:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2006, 3:06 PM EST (20:06 UTC)
- In effect from
- Nov 11, 2006, 7:00 PM EST
- Expired
- Nov 12, 2006, 7:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, Floyd County, VA, Grayson County, VA
The radar
The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 112006 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 306 PM EST SAT NOV 11 2006 ...STRONG WINDS TONIGHT AND SUNDAY... .A COLD FRONT WILL MOVE THROUGH THE MOUNTAINS TONIGHT AND OFF THE COAST ON SUNDAY. STRONG NORTHWEST WINDS BEHIND THE FRONT CAN BE EXPECTED. NCZ001-002-018-VAZ015>017-120415- /O.NEW.KRNK.WI.Y.0016.061112T0000Z-061113T0000Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...GALAX...FLOYD 306 PM EST SAT NOV 11 2006 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY. A COLD FRONT WILL MOVE THROUGH THE MOUNTAINS TONIGHT AND OFF THE COAST ON SUNDAY. WIND GUSTS OF 50 MPH ARE LIKELY AT ELEVATIONS ABOVE 3000 FEET. TRAVELERS ON INTERSTATE 77 CAN EXPECT STRONG CROSS WINDS...ESPECIALLY IN THE VICINITY OF FANCY GAP VIRGINIA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 11
2 follow-up statements
000 WWUS71 KRNK 120238 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 938 PM EST SAT NOV 11 2006 ...STRONG WINDS LATE TONIGHT INTO SUNDAY... .A COLD FRONT MOVED THROUGH THE AREA SATURDAY EVENING. STRONG WINDS WILL DEVELOP IN THE WAKE OF THIS FRONT AS LOW PRESSURE INTENSIFIES OFF THE EAST COAST SUNDAY. NCZ001-002-018-VAZ015>017-121100- /O.CON.KRNK.WI.Y.0016.000000T0000Z-061113T0000Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...GALAX...FLOYD 938 PM EST SAT NOV 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY. GUSTY NORTHWEST WINDS WILL DEVELOP OVERNIGHT AND CONTINUE THROUGH THE DAY ON SUNDAY AS LOW PRESSURE INTENSIFIES OFF THE EAST COAST. SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED BY MORNING...WITH OCCASIONAL WIND GUSTS UP TO 50 MPH POSSIBLE AT ELEVATIONS ABOVE 3000 FEET. TRAVELERS ON INTERSTATE 77 SHOULD EXPECT STRONG CROSS WINDS... ESPECIALLY IN THE VICINITY OF FANCY GAP VIRGINIA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAWRENCE
000 WWUS71 KRNK 121030 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 530 AM EST SUN NOV 12 2006 ...STRONG WINDS TODAY... .A COLD FRONT MOVED THROUGH THE AREA SATURDAY EVENING. STRONG WINDS ARE BEHIND THIS FRONT AS LOW PRESSURE INTENSIFIES OFF THE EAST COAST TODAY. NCZ001-002-018-VAZ015>017-122100- /O.CON.KRNK.WI.Y.0016.000000T0000Z-061113T0000Z/ ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... INDEPENDENCE...GALAX...FLOYD 530 AM EST SUN NOV 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY. SUSTAINED WINDS WILL REACH 20 TO 30 MPH THIS MORNING...WITH OCCASIONAL WIND GUSTS UP TO 50 MPH POSSIBLE AT ELEVATIONS ABOVE 3000 FEET. TRAVELERS ON INTERSTATE 77 SHOULD EXPECT STRONG CROSS WINDS... ESPECIALLY IN THE VICINITY OF FANCY GAP VIRGINIA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Nov 11, 1:08 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Nov 11, 1:08 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
108 PM EST SAT NOV 11 2006
.AVIATION...
VFR CONDITIONS WILL QUICKLY TRANSITION TO IFR CONDITIONS WITH
COLD FRONTAL PASSAGE THIS EVENING. FROPA ANTICIPATED AT BLF/LWB
BETWEEN 21-23 UTC... ROA AROUND 23-01Z AND LYH/DAN BTWN 01-03
UTC. STONG SFC/UPR LEVEL CYCLONE IS FCST TO DEVELOP LEE OF THE
APPALACHIANS OVERNIGHT. THIS WILL RESULT IN LOWERING CIGS AND
FREEZING LEVELS. MAINLY RAIN IS ANTICIPATED AT THE SFC...BUT
ANTICIPATE ICING ALOFT. SFC TEMPS MAY BECOME COLD ENOUGH TO
SUPPORT SHSN AT BLF/LWB AFT 09 UTC. FROPA WILL ALSO BRING GUSTY
NORTHWEST WINDS. STRONG CROSS BARRIER FLOW WILL DEVELOP AFTER THE
FRONTAL PASSAGE WITH SFC WIND GUSTS OF 25 TO 40 KTS. WINDS WILL
INCREASE OUT OF THE NW WITH GUSTS CONTINUING INTO THE DAY SUNDAY.
&&
.PREV DISCUSSION...
(ISSUED 1032 AM EST SAT NOV 11 2006)
SHORT TERM /REST OF TODAY/...
COLD FRONT STILL ON SCHEDULE FOR EVENING RENDEZVOUS WITH CWA.
FRONTAL POSITION AT 12 UTC WAS FROM CLE-LEX LN. REGIONAL RADARS
INDICATED SCT SHRA/TSRA ALONG THE FRONTAL BOUNDARY FROM ERN KY
INTO WRN PA. MORNING SOUNDING AT RNK WAS DRY AND STABLE...THUS THINK
THERMALLY DRIVEN THREAT FOR PRECIP TODAY IS CLOSE TO NIL. WILL
HAVE TO AWAIT ARRIVAL OF FRONT AND ASSOCIATED UPR LEVEL DYNAMICS
TO PRODUCE ANY APPRECIABLE THREAT OF RAINFALL. 850 MB TEMP WAS +14
DEG C...SUPPORTING ANOTHER ABOVE SEASONAL AFTERNOON WITH TEMPS IN
THE 70S.
WILL MODIFY GRIDS TO REFLECT LITTLE OR NO POP UNTIL THE FRONT
ARRIVES. TIMING SUGGESTS FRONT WILL ENTER WRN CWA AROUND 20 UTC
THEN MOVE EAST INTO THE CENTRAL CWA AROUND 23 UTC...THEN INTO THE
ERN CWA AROUND 02 UTC. THIS SUGGESTS ONSET OF RAIN THREAT TO
BEGIN BLF/LWB/HLX/TNB ARND 3:00 PM... HSP/BCB/ROA/MWK ARND 6PM...
AND LYH/DAN ARND 9 PM. LOW LEVEL INSTABILITY (LIS M3 TO P3)
COUPLED WITH INCREASING DYNAMIC SUPPORT WILL PERMIT SOME DEEPER
CONVECTION...THUS WILL CONTINUE TO ENTERTAIN THREAT FOR
THUNDERSTORMS.
STRONG DYNAMIC FORCING IS FCST ACROSS THE ENTIRE CWA TONIGHT AS
THE UPR LEVEL SYSTEM AMPLIFIES AND CLOSES OFF INTO AN UPPER LOW
OVER ERN NC/VA BY SUNDAY MORNING. MODEL QG FORCING SUGGESTS A
12 HR PERIOD OF DYNAMIC LIFT TO OCCUR ACROSS THE CWA TONIGHT WITH
AXIS OF STRONGEST Q-VECTOR CONVERGENCE TO PASS ACROSS THE CWA
AROUND 06 UTC. STRONG BACKING FLOW AT MID AND UPPER LEVELS SUGGEST
PLENTY OF MOISTURE AVAILIBLE FOR PRECIP PRODUCTION...THUS THINK
QPF MAY SUPPRISE US. CURRENT FCST IS FOR 0.25 TO 0.50...BUT THERE
COULD BE SOME 1.00 TO 2.00 INCH AMOUNTS ON THE NW SIDE OF THE UPR
LOW WITHIN THE DEFORMATION ZONE. THE UPPER SYSTEM IS FCST TO SLOW
THUS PROLONGING PRECIP FOR PARTS OR THE CWA ON SUNDAY. THE THREAT
FOR THE HEAVIER QPF AMOUNTS WILL BE FROM THE JAMES RIVER BASIN
NORTHWARD.
AWAITING NEW MODELS TO ASSESS SNOW POTENETIAL FOR THE HIGHER
ELEVATIONS LATE TONIGHT AND SUNDAY. PREVIOUS RUNS HAD 1000-500 MB
THICKNESSES DROPPING TO AROUND 540 DM WITH 850 MB TEMPS DROPPING
TO M2-M4 DEG C. THIS WOULD SUPPORT CHANGE OVER TO WET SNOW FOR
ELEVATIONS ABOVE 3000 FEET. QUESTION WILL BE HOW MUCH MOISTURE
REMAINS SUNDAY FOR SNOW PRODUCTION SINCE MOST OF OUR 3000 FOOT
PLUS ELEVATIONS ARE IN THE WRN PART OF THE CWA. ANOTHER FACTOR
WILL BE THE WARM GROUND WHICH WILL INHIBIT ACCUMULATION.
PREV DISCUSSION...
(ISSUED 635 AM EST SAT NOV 11 2006)
AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH 18Z WITH MID AND HIGH LEVELS
CLOUDS AND NO VISIBILITY RESTRICTIONS. LOW LEVEL WIND SHEAR EARLY
THIS MORNING WITH A STRONG LOW LEVEL JET OUT OF THE SOUTHWEST JUST
ABOVE THE SURFACE. AFTER SUNRISE...INVERSION BREAKS AND MIXING
BEGINS. MVFR CEILINGS AND VISIBILITIES WILL ACCOMPANY THE COLD FRONT
AS A LINE OF SHOWERS AND THUNDERSTORMS MOVES ACROSS THE FORECAST
AREA AFTER 18Z. EXPECT STRONG GUSTY WINDS JUST BEHIND THE
FRONT...ESPECIALLY IN THE MOUNTAINS TONIGHT. MVFR/IFR RAIN AND SNOW
SHOWERS ARE POSSIBLE LATE TONIGHT INTO SUNDAY MORNING. MOUNTAIN
OBSCURATIONS ARE POSSIBLE TODAY.
PREV DISCUSSION...
(ISSUED 230 AM EST SAT NOV 11 2006)
SHORT TERM /TODAY/...
WELL DEFINED UPPER LOW IN THE CENTRAL PLAINS WILL CONTINUE MOVING
SOUTHEAST AND WILL CLOSE OFF TONIGHT. MID AND HIGH CLOUDS WILL MOVE
OFF THE EAST COAST EARLY TODAY LEADING TO PLENTY OF SUNSHINE THIS
MORNING. CLOUDS WILL MOVE BACK IN DURING THE AFTERNOON BUT THERE
WILL BE MORE THAN ENOUGH HEATING FOR ANOTHER DAY OF ABOVE NORMAL
TEMPERATURES. THE WARMEST GUIDANCE FOR FRIDAY WAS STILL ANYWHERE
FROM 1 TO 5 DEGREES TOO COOL. WILL GO SLIGHTLY ABOVE MAV GUIDANCE
FOR HIGH TEMPERATURES TODAY.
THE STRONG LIFT AND VERTICAL VELOCITIES LINED UP ALONG THE FRONT AT
05Z WITH AN IMPRESSIVE LINE OF THUNDERSTORMS ALONG THE BOUNDARY.
MODELS WEAKEN THE STORMS AND LIFT BY 12Z JUST TO OUR WEST BUT THEN
INDICATED THUNDERSTORMS WILL FORM AGAIN IN THE AFTERNOON BY 21Z AS
THE FRONT IS ENTERING THE WESTERN COUNTY WARNING AREA. BY THIS
AFTERNOON LIFTED INDEX VALUES DROP TO AROUND -1 AND THERE IS A
PRONOUNCED THETA-E RIDGE AHEAD OF THE COLD FRONT. WILL BE ADDING
THUNDER IN FOR THE WEST THIS AFTERNOON. LIKE TONIGHT EXPECT THAT
THUNDER STORMS WILL HOLD TOGETHER THROUGH 06Z WHICH WOULD MEAN ALL
THE WAY ACROSS THE FORECAST AREA.
LONG TERM /TONIGHT THROUGH FRIDAY/...
STRONG COLD FRONT WILL TRAVEL THROUGH REGION TONIGHT INTO SUNDAY
NIGHT. A TROF EXPECTED TO CLOSE OFF OVER THE EAST. TROF AXIS WILL BE
EAST OF THE COUNTY WARNING AREA BY SUNDAY EVENING WITH 500 MB
HEIGHTS RISING ON MONDAY. THE STRENGTH...AND POSITION OF LOW AND
TIMING OF FRONT HAVE BEEN QUITE VARIABLE ON THE SOLUTIONS. NAM HAD
A CLOSED LOW THAT TRACKS MUCH FARTHER SOUTH THAN INDICATED BY OTHER
GUIDANCE. 00Z GFS HAS WEAKENED IT A LITTLE COMPARED TO YESTERDAY.
CONTINUITY AND 00Z UKMET/CANADIAN/12Z ECMWF SUGGEST A TRACK
SIMILAR TO THE GFS.
ADDED SOME THUNDER AND INCREASED POPS TONIGHT. ELECTED TO TRIM BACK
SNOWFALL AMOUNTS WITH SNOW SHOWERS BECAUSE OF THE LIMITING FACTOR OF
A WARM GROUND. IN WAKE OF FRONT...STRONG WINDS ARE POSSIBLE ACROSS
THE MOUNTAINS...ESPECIAL THE NORTHERN MOUNTAINS OF NORTHWEST NORTH
CAROLINA AND NEIGHBORING FAR SOUTHWEST VIRGINIA. GFS SUGGESTS A NW
50 KT JET SUNDAY...CAA AND 6 HR PRESSURE RISES AROUND 4 MB. LIGHT
SNOW SHOWERS SHOULD END SUNDAY NIGHT ACROSS WESTERN GREENBRIER
COUNTY.
HIGH PRESSURE WILL BUILD ACROSS THE AREA MONDAY. ELECTED TO REMOVE
LIGHT POPS FOR MONDAY NIGHT AND HOLD ON TO CHCY POPS FOR TUESDAY.
WEDNESDAY INTO THURSDAY IS THE NEXT COLD FRONTAL PASSAGE WITH CHC
OF SHOWERS. WRAP AROUND PRECIPITATION AND LINGERING CLOUDS SHOULD
CONTINUE INTO FRIDAY ACROSS SOUTHEAST WEST VIRGINIA.
AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH 18Z TODAY WITH ONLY MID AND HIGH
LEVELS CLOUDS AND NO VISIBILITY RESTRICTIONS. HOWEVER A STRONG LOW
LEVEL JET OUT OF THE SOUTHWEST JUST ABOVE THE SURFACE WILL MEAN LOW
LEVEL WIND SHEAR EARLY THIS MORNING UNTIL AFTER SUNRISE AND UNTIL
INVERSION BREAKS AND MIXING BEGINS. MVFR CEILINGS AND VISIBILITIES
WILL ACCOMPANY THE COLD FRONT AS A LINE OF SHOWERS AND THUNDERSTORMS
MOVES ACROSS THE FORECAST AREA AFTER 18Z. EXPECT STRONG GUSTY WINDS
JUST BEHIND THE FRONT...ESPECIALLY IN THE MOUNTAINS SATURDAY NIGHT.
CLIMATE...
SATURDAY RECORD
ROA 77/1985
LYH 78/1964 AND 1935
DAN 79/1949
BLF 68/1985
BCB 72/1975
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&Hazardous weather outlook, Nov 11, 5:14 AM EST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 514 AM EST SAT NOV 11 2006 NCZ001-002-018-VAZ015>017-121015- ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD- 514 AM EST SAT NOV 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE REGION BY THIS EVENING. WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH OR HIGHER CAN BE EXPECTED ALONG AND BEHIND THE FRONT LATE TONIGHT INTO SUNDAY. IN ADDITION...LIGHT SNOW ACCUMULATIONS ARE POSSIBLE LATE TONIGHT INTO SUNDAY MORNING IN ELEVATIONS ABOVE 3500 FEET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY AND TONIGHT. VAZ012>014-022>024-121015- WYTHE-PULASKI-MONTGOMERY-ROANOKE-BOTETOURT-ROCKBRIDGE- 514 AM EST SAT NOV 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH OR HIGHER CAN BE EXPECTED ALONG THE RIDGES FROM LATE TONIGHT INTO SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. NCZ003>006-019-020-VAZ032>035-043>047-058-059-121015- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 514 AM EST SAT NOV 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH OR HIGHER CAN BE EXPECTED FROM LATE TONIGHT INTO SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VAZ007-009>011-WVZ042>044-121015- TAZEWELL-SMYTH-BLAND-GILES-MERCER-SUMMERS-MONROE- 514 AM EST SAT NOV 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE AREA BY THIS EVENING. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH OR HIGHER CAN BE EXPECTED ALONG THE RIDGES FROM LATE TONIGHT INTO SUNDAY. IN ADDITION...SNOWFALL ACCUMULATIONS OF UP TO AN INCH ARE POSSIBLE IN ELEVATIONS ABOVE 3000 FEET FROM LATE TONIGHT INTO SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND TONIGHT. WVZ045-121015- GREENBRIER- 514 AM EST SAT NOV 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE AREA BY THIS EVENING. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH OR HIGHER CAN BE EXPECTED ALONG THE RIDGES FROM LATE TONIGHT INTO SUNDAY. IN ADDITION...SNOWFALL ACCUMULATIONS OF AROUND AN INCH ARE POSSIBLE WITH HIGHER AMOUNTS IN THE HIGHER ELEVATIONS IN THE WESTERN PART OF THE COUNTY FROM LATE TONIGHT INTO SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. VAZ018>020-121015- CRAIG-ALLEGHANY VA-BATH- 514 AM EST SAT NOV 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE AREA BY THIS EVENING. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH OR HIGHER CAN BE EXPECTED ALONG THE RIDGES FROM LATE TONIGHT INTO SUNDAY. IN ADDITION...SNOWFALL ACCUMULATIONS OF UP TO AN INCH ARE POSSIBLE IN ELEVATIONS ABOVE 3000 FEET FROM LATE TONIGHT INTO SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
Nearby
Wind Advisories in Virginia, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.